Drought, Gregg
- When
- November 1, 12:00 AM CST to November 28, 11:59 PM CST
- Where
- Gregg forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 32.481, -94.817 (the zone’s center; the record gives no point)
Severe drought conditions (D2) developed across portions of Northeast Texas by the start of November 2016, as monthly temperatures remained two to four degrees above normal and below normal rainfall continued. Widespread monthly rainfall amounts of only one to three inches fell across much of Northeast Texas.
Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Severe drought conditions (D2) developed across portions of Northeast Texas by the start of November 2016, as monthly temperatures remained two to four degrees above normal and below normal rainfall continued. Widespread monthly rainfall amounts of only one to three inches fell across much of Northeast Texas. Beneficial rainfall fell during the final week of November, which resulted in a reduction to moderate (D1) drought conditions across some areas of East Texas south of Interstate 20.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Oct 31, 10:48 PM CST, 1 hour 12 minutes earlier.
Area Forecast Discussion National Weather Service Shreveport LA 1148 PM CDT Mon Oct 31 2016 .AVIATION... For the 01/06z TAFs, VFR conditions will prevail initially but low clouds and fog will begin to develop a few hours before sunrise leading to IFR/LIFR ceilings and visibilities at most TAF sites along and south of Interstate 20. The fog should dissipate a couple of hours after sunrise, but ceilings will be slow to lift. MVFR conditions may persist through 02/00z at many sites across East Texas south of Interstate 20. In addition, isolated convection cannot be completely ruled out across East Texas during the afternoon hours of Tuesday, but overall rain chances are too low to mention in the TAFs at this time. /09/ && .PREV DISCUSSION... /issued 933 PM CDT Mon Oct 31 2016/ DISCUSSION... Surface high across the southeast maintaining light southerly flow across the region. Low-level moisture will be sufficient to produce patchy fog across some areas south of interstate 20 overnight. Otherwise, low clouds to move into East Texas by daybreak with mostly clear skies prevailing elsewhere. Current forecast is on track. No updates at this time. /05/ && .PRELIMINARY POINT TEMPS/POPS... SHV 61 86 67 83 / 0 10 10 20 MLU 56 88 61 85 / 0 0 10 10 DEQ 56 84 64 81 / 0 0 10 20 TXK 60 84 66 82 / 0 10 10 20 ELD 56 85 62 81 / 0 0 10 10 TYR 65 85 69 84 / 0 20 10 20 GGG 61 85 66 83 / 0 10 10 20 LFK 65 85 68 83 / 0 20 10 20 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 05/09
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1116 AM CDT MON OCT 31 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-011630- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1116 AM CDT MON OCT 31 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS WILL NOT BE NEEDED. 12
The national radar mosaic for the moment the first event began.
9 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2016Every state in 2016This day in weather historyWarnings in Texas, November 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 667521, 667524, 667525, 667526, 667527, 667528, 667529, 667530, 667533.